What could be causing my fatigue, pain, and decreased libido?

Published: November 12, 2012
Categories:

Hi, Dr. T.

in 2006 I was diagnosed with pancolitis--ulcerative colitis throughout my entire colon. I was then put on Prednisone, then Mercaptopurine--a very potent, toxic drug that is classified as an immunosuppressant--it inhibits DNA and RNA growth. Since March of this year, I have felt very tired all day, and when I try to exercise, I get pain the next day, especially in my feet and hands. I am also taking prozac (60 mg per day) for OCD. I used to hike 3-4 times per week, and was very active. My libido has gone non-existent. Could my severe fatigue be from a suppressed immune system?

Answer

It could be from many causes, but I would begin by having your doctor check a free and total testosterone blood test and consider treatment if you are in the lower 30% of the normal range (to be "below normal" means being in the lowest 2% of the population). In addition , consider a Holistic evaluation for bowel infections and food areas (blood testing for food allergies is NOT reliable) and consider adding the herbal Boswellia 1000-2000 mg a day, as all of these can help the colitis. My book From Fatigued to Fantastic can also help you determine the cause of your fatigue, and a Holistic doctor (see http://www.ABIHM.org) can best guide you.

L&B

Dr. T

e-mail icon
Facebook icon
Twitter icon
Google icon
LinkedIn icon